Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

September 28, 2021Archer County, Texas

NWS Norman, OK issued this special weather statement at Sep 28, 2021, 2:21 PM CDT for Archer County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2021, 2:21 PM CDT (19:21 UTC)
Expired
Sep 28, 2021, 2:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK
Hail
0.00 in
Wind
50

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WWUS84 KOUN 281921
SPSOUN

Special Weather Statement
National Weather Service Norman OK
221 PM CDT Tue Sep 28 2021
 
TXZ088-089-281945-
Archer TX-Baylor TX-
221 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of southwestern Archer
and southeastern Baylor Counties through 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Megargel, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Megargel, Westover and Lake Kickapoo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3340 9908 3367 9888 3350 9863 3340 9877
TIME...MOT...LOC 1921Z 219DEG 17KT 3341 9894 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

CMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 28, 2:12 PM CDT, 9 minutes earlier.

Area forecast discussion, Sep 28, 2:12 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
212 PM CDT Tue Sep 28 2021

...New SHORT TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 211 PM CDT Tue Sep 28 2021

Shortwave over the central/southern Rockies is expected to lift NE
into the central Plains tonight. Meanwhile, showers and storms have
begun to develop in parts of SW OK down into TX. This activity is
expected to continue the rest of this afternoon and spread east and
northeast this evening/tonight as the shortwave lifts NE. Some
strong to severe storms are possible late this afternoon/evening,
mainly in SW parts of the fa, with damaging wind gusts the primary
concern. The potential for severe storms is expected to decrease
after sunset.

During the day on Wednesday: The previously mentioned shortwave is
expected to be exiting the region which could lead to some
subsidence/no rain across parts of the fa tomorrow morning. However,
low rain chances will still continue across eastern portions of the
fa Wednesday morning. After some recovery tomorrow, rain chances
return to much of the rest of the fa Wednesday afternoon. Some
models are showing a band of moisture in the mid-levels developing
tomorrow afternoon, although disagreement on where. This moisture
along with heating and potentially a dryline/moisture gradient at
the sfc in parts of the fa could be enough for storms to develop
further west Wednesday afternoon. There is still some uncertainty to
Wednesday's forecast due to any boundaries and/or MCV from the
activity tonight which could be lingering in/near the area tomorrow
along with the uncertainty on how long any subsidence will last and
how quickly the atmosphere will recover from the subsidence behind
the shortwave.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 302 AM CDT Tue Sep 28 2021

Forecast confidence is low on Wednesday as convective
probabilities will depend on Tuesday (i.e., any subsidence behind
the wave and the location of any remnant boundaries/MCVs). Most
convective allowing models indicate limited convection for most of
the area with the highest probabilities to the east (perhaps
associated with a remnant boundary/MCV). These solutions seem
reasonable. This contrasts with the synoptic scale models and
their ensembles, which indicate higher probabilities. For now,
opted to trend probabilities lower than NBM given the uncertainty
and CAMs.

By Thursday, a cold front will move into the area from the
northwest. Another shortwave trough, ahead of a closed-low, will
approach from the west. The cold front combined with the trough
will result in widespread chance for rain Thursday into Friday.
Temperatures will be noticeably cooler with highs in the 70s deg F
by Friday afternoon.

The closed-low is forecast to finally open up and lift into the
Plains on Saturday with a continued moderate to high probabilities
for rain. Probabilities should begin to decrease on Sunday as the
wave moves toward the Midwest with generally dry conditions
forecast by Monday.

Mahale

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Tue Sep 28 2021

VFR/low VFR ceilings expected this TAF period. Some showers/storms
are expected to develop later this afternoon with chances
continuing into Wednesday morning across portions of the area.
However, chances are too low at some locations and/or at certain
times for mention in TAFs at this time. Gusty winds will be
possible near any storms late this afternoon and evening.

&&

.UPPER AIR...
Issued at 1200 PM CDT Fri Sep 24 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  67  82 /  30  30  30  70
Hobart OK         63  90  66  87 /  30  30  10  60
Wichita Falls TX  66  89  67  87 /  50  30  20  70
Gage OK           61  88  61  78 /  10  20  30  60
Ponca City OK     66  87  66  82 /  20  40  50  70
Durant OK         67  85  67  83 /  30  60  20  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...25
LONG TERM....10
AVIATION...25
Hazardous weather outlook, Sep 28, 12:31 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1231 PM CDT Tue Sep 28 2021

OKZ004>048-050>052-TXZ083>090-291745-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1231 PM CDT Tue Sep 28 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a marginal risk for strong to severe thunderstorms late
this afternoon and evening across far southwest Oklahoma and
western north Texas. The potential hazards are damaging wind gusts
up to 70 mph and quarter size hail. Thunderstorms are expected to
weaken as they move northeast late this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
There is a chance for thunderstorms each day from Wednesday
through Sunday. Organized severe weather is not expected at this
time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Sep 28, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
221 PM CDT Tue Sep 28 2021

TXZ088-089-281945-
Archer TX-Baylor TX-
221 PM CDT Tue Sep 28 2021

...A strong thunderstorm will impact portions of southwestern Archer
and southeastern Baylor Counties through 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Megargel, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Megargel, Westover and Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3340 9908 3367 9888 3350 9863 3340 9877
TIME...MOT...LOC 1921Z 219DEG 17KT 3341 9894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 2:46 PM CDTSpecial Weather StatementOUNHarmon29 min
Sep 28, 4:02 PM CDTSevere Thunderstorm WarningOUNCarter, Love43 min
Sep 28, 4:21 PM CDTSpecial Weather StatementOUNStephens24 min
Sep 28, 4:43 PM CDTSpecial Weather StatementOUNLove32 min
Sep 28, 4:45 PM CDTSpecial Weather StatementOUNJefferson30 min
Sep 28, 4:54 PM CDTAreal Flood AdvisoryOUNCarter, Love3 hr
Sep 28, 5:07 PM CDTSpecial Weather StatementOUNLove23 min
Sep 28, 5:18 PM CDTSpecial Weather StatementOUNJefferson27 min
Sep 28, 5:32 PM CDTSpecial Weather StatementOUNLove28 min
Sep 28, 5:34 PM CDTSpecial Weather StatementOUNComanche26 min
Sep 28, 5:59 PM CDTSpecial Weather StatementOUNTillman31 min
Sep 28, 6:01 PM CDTSpecial Weather StatementOUNLove29 min
Sep 28, 6:14 PM CDTSpecial Weather StatementOUNLove46 min
Sep 28, 6:32 PM CDTSpecial Weather StatementOUNTillman28 min
Sep 28, 6:35 PM CDTAreal Flood AdvisoryOUNJefferson, Love3 hr
Sep 28, 3:19 PM CDTSpecial Weather StatementOUNArcher26 min
Sep 28, 3:47 PM CDTSpecial Weather StatementOUNClay28 min
Sep 28, 4:27 PM CDTSpecial Weather StatementOUNClay33 min
Sep 28, 5:15 PM CDTSpecial Weather StatementOUNHardeman30 min
Sep 28, 5:55 PM CDTSpecial Weather StatementOUNArcher35 min
Sep 28, 6:28 PM CDTSpecial Weather StatementOUNWilbarger32 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.